MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. CONNECTING TUBE; ENDOSCOPE REPROCESSOR ACCESSORIES

OLYMPUS MEDICAL SYSTEMS CORP. CONNECTING TUBE; ENDOSCOPE REPROCESSOR ACCESSORIES
Model Number MAJ-1500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted olympus technical assistance support (tac) via phone.No troubleshooting was performed.The customer informed tac of the event.A letter of discontinuance for the oer-pro was emailed to the customer.The device will not be returned to olympus for evaluation.The subject device referenced in this report was not returned for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported by the customer, the connecting tube on the oer-pro was found broken.Seven (7) scopes were reprocessed in the oer-pro with the broken connecting tube.The scopes were then used on patients.One (1) scope had been used on two (2) different patients on the same day.Procedure or patient impact was unknown as the broken piece of tubing was discovered after procedures were performed.It was unknown when the tubing had broken.Patient injury or infection was unknown.However, to date, no patient harm had been reported.The broken connecting tube was replaced, the oer-pro was fully operational, and the scopes were rewashed.This complaint is related to patient identifiers: (b)(6) (pcf-h190l), (b)(6) (gif-h190), (b)(6) (cf-hq190l), (b)(6) (cf-hq190l), (b)(6) (gif-h190), (b)(6) (gif-h190),(b)(6) (cf-hq190l), and (b)(6) (gif-h190).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is likely the broken connecting tube on the oer-pro was caused by external stress from applying excessive force, pulling, or similar.The event can be detected/prevented by following the instructions for use which state: "for operations other than connecting and disconnecting the connecting tube, refer to the instruction manual for the endoscope preprocessor.For operations of other connecting tubes that may be required for cleaning and high-level disinfecting the endoscopes, refer to the instruction manual for the respective tubes.¿ be sure to connect the connecting tube properly.If the connecting tube is connected incorrectly, you may observe excessive fluid at the lid and/or it may reduce the effectiveness of the cleaning and disinfection of the endoscope.¿ if the connecting tube is connected incorrectly or its lock lever deteriorates, the tube becomes easy to disconnect.If the connecting tube is kinked, fluid/air cannot be fully fed to the endoscope.In this case, the effectiveness of cleaning and disinfection of the endoscope may be inadequate.¿ before disconnecting a connecting tube, check the connection state by pulling the connecting tube.If the connecting tube has been connected incorrectly or is disconnected, insufficient cleaning and disinfection of the endoscope has occurred.If this happens, you must reconnect the connecting tube correctly and repeat the entire reprocessing cycle from the beginning.Likewise, when irregularities are found on the connecting tube, replace it with a new one and repeat the reprocessing process.¿ olympus will continue to monitor field performance for this device.

Brand Name
CONNECTING TUBE
Common Device Name
ENDOSCOPE REPROCESSOR ACCESSORIES
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14013640
Report Number8010047-2022-05663
Device Sequence Number5229955
Product Code FEB
UDI-Device Identifier04953170233937
UDI-Public04953170233937
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K103264
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1500
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2022
Supplement Date Received by Manufacturer05/18/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown